MAUDE Adverse Event Report: QUICK-SET PARADIGM; QUICK-SET 46/6 PCC

QUICK-SET PARADIGM; QUICK-SET 46/6 PCC
Model Number MMT-394
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.It was reported that the patient fell and experienced vomiting, high blood glucose level and in and out of consciousness.She gave herself a bolus and at one time the insulin just leaked out of the site, and her blood glucose level was possibly in the range of 500s mg/dl.Further, when the infusion set was removed it was found to be bent.Therefore, she changed her infusion set four times.She thought she would be fine in the morning, but she was not.The patient's husband thought she had the flu until she started talking to her dead mother and he knew something was wrong.He could not get her to come through.The patient vomited that she tore holes in her esophagus.Subsequently, the patient's husband called the ambulance and took her to the hospital.On (b)(6) 2016 around 11:00 am, she was admitted to the intensive care unit due to blood glucose level of 1000 mg/dl, diabetic ketoacidosis which caused acidosis, heart attack, and organ failure.She stayed in the intensive care unit for two days and was unconscious, but her blood glucose level was brought down slowly.It was stated that when she fell, she had a blood blister from that that which got infected and she still cannot wear her shoes.Reportedly, her organs had failed, she was unconscious for days, and her memory is very bad now.Moreover, it was mentioned that she was in the hospital for five days with associated complications and it caused brain damage.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
QUICK-SET PARADIGM
Common Device Name
QUICK-SET 46/6 PCC
MDR Report Key10383955
Report Number3003442380-2020-00346
Device Sequence Number2004592
Product Code FPA
UDI-Device Identifier05705244006232
UDI-Public05705244006232
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/01/2018
Device Model NumberMMT-394
Device Lot Number5130064
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2020
Initial Report FDA Received Date08/10/2020
Patient Sequence Number1